Alert archive / New Mexico / Red Flag Warnings in 2015

Red Flag Warning 1, NWS El Paso, TX

April 1, 2015El Paso County, Hudspeth County, Texas; 8 counties in New Mexico

NWS El Paso, TX issued this red flag warning at Apr 1, 2015, 2:42 PM MDT for El Paso County, Hudspeth County, Texas; 8 counties in New Mexico. It took effect at Apr 2, 2015, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 1, 2015, 2:42 PM MDT (20:42 UTC)
In effect from
Apr 2, 2015, 12:00 PM MDT
Expired
Apr 2, 2015, 9:00 PM MDT
In force
9 hr
Issued by
NWS El Paso, TX

Counties Catron County, NM, Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX

The radar

The El Paso radar (KEPZ), 84 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 8.7 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2015-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2015-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 133 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1633 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
133 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

654 
WWUS84 KEPZ 012042
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
242 PM MDT WED APR 1 2015

...DRY AND WINDY CONDITIONS CONTINUE ON THURSDAY...

.AN UPPER LEVEL TROUGH WILL BE MOVING OVER THE ROCKIES ON
THURSDAY. AS IT DOES...WEST WINDS WILL BE ON THE INCREASE ACROSS
THE REGION. SUSTAINED 20 FT SPEEDS OF 20 TO 30 MPH ARE LIKELY WITH
HIGHER GUSTS. RELATIVE HUMIDITIES WILL BE FALLING INTO THE SINGLE
DIGITS FOR MOST LOCATIONS LEADING TO AN INCREASED FIRE THREAT.

NMZ110>113-TXZ055-056-021400-
/O.UPG.KEPZ.FW.A.0001.150402T1800Z-150403T0300Z/
/O.NEW.KEPZ.FW.W.0001.150402T1800Z-150403T0300Z/
SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS-
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-
CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH-
242 PM MDT WED APR 1 2015

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT THURSDAY FOR
STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055...056...
110...111...112 AND 113...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM
MDT THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 


* TIMING: NOON THROUGH 9 PM THURSDAY EVENING.

* WIND: WEST WINDS OF 20 TO 30 MPH WITH GUSTS OVER 40 MPH.

* HUMIDITY: 5 TO 13 PERCENT.

* IMPACTS: ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$
TRIPOLI
1 follow-up statement
258 
WWUS84 KEPZ 021244
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
644 AM MDT THU APR 2 2015

...DRY AND WINDY CONDITIONS CONTINUE THROUGH THURSDAY...

AN UPPER LEVEL TROUGH WILL BE MOVING NORTH OF THE AREA ENHANCING
WESTERLY FLOW ALOFT. WEST WINDS WILL INCREASE ACROSS THE REGION
WITH SPEEDS OF 20 TO 25 MPH AND HIGHER GUSTS. RELATIVE HUMIDITIES
WILL BE FALLING INTO THE SINGLE DIGITS FOR MOST LOCATIONS LEADING
TO AN INCREASED FIRE THREAT.

NMZ110>113-TXZ055-056-030300-
/O.CON.KEPZ.FW.W.0001.150402T1800Z-150403T0300Z/
SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS-
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-
CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH-
644 AM MDT THU APR 2 2015

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER
ZONES 055...056... 110...111...112 AND 113...

* TIMING: NOON THROUGH 9 PM THURSDAY EVENING.

* WIND: WEST WINDS OF 20 TO 30 MPH WITH GUSTS OVER 40 MPH.

* HUMIDITY: 5 TO 13 PERCENT.

* IMPACTS: ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Apr 1, 2:35 PM MDT, 7 minutes earlier.

Area forecast discussion, Apr 1, 2:35 PM MDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
235 PM MDT WED APR 1 2015

.SYNOPSIS...
WINDY AND DRY CONDITIONS WILL CONTINUE INTO THURSDAY ACROSS THE
BORDERLAND. A COOL FRONT WILL BE DROPPING INTO THE REGION FRIDAY
INTO SATURDAY WITH A DROP IN TEMPERATURES FROM 5 TO 15 DEGREES. BY
SUNDAY...THIS COOLER AIR WILL GET PUSHED EAST OF THE AREA WITH
WARM...BREEZY AND DRY CONDITIONS RETURNING AND CONTINUING INTO THE
MIDDLE OF NEXT WEEK.

&&

.DISCUSSION...
SPRING HAS ARRIVED WITH BREEZY TO WINDY CONDITIONS BEING
COMMONPLACE FOR MUCH OF THE NEXT WEEK. AN UPPER LEVEL TROUGH
CURRENTLY ENTERING THE WEST COAST WILL BE MOVING ACROSS THE
ROCKIES TOMORROW. THIS SYSTEM WILL DEEPEN A SURFACE LOW NEAR THE
WRN OK PANHANDLE AND EXPECT TO SEE 20-30G40MPH WINDS FOR THU.
WINDS WILL BE WESTERLY...WHICH IS NOT AS CONDUSIVE TO WIDESPREAD
BLOWING DUST...SO WILL LEAVE OUT OF FORECAST FOR NOW. TEMPERATURES
WILL CONTINUE TO BE ABOVE NORMAL WITH LOWER TO MID 80S OVER THE
LOWLANDS AND UPPER 60S AND 70S IN THE MOUNTAINS. LOW LEVELS WILL
BE DRYING OUT SIGNIFICANTLY...SO FIRE WEATHER CONCERNS WILL BE
THE MAIN IMPACT.

A COLD FRONT WILL BE DROPPING OUT OF THE NORTH THU NIGHT INTO FRI
WHICH WILL DROP TEMPERATURES ABOUT 5 DEG W TO 10 DEG E. A
SECONDARY SURGE OF COOLER AIR WILL MOVE IN FRI NIGHT AS WINDS
SHIFT TO THE E. THERE WILL BE AN INCREASE IN LOW LEVEL MOISTURE
WITH THIS PUSH WHICH COULD BRING SOME SHOWERS AND POSSIBLY A
THUNDERSTORM TO THE REGION SAT INTO SAT NIGHT. ALL MODELS KEEPING
IT FAIRLY STABLE WITH JUST SMALL AREAS SEEING LI'S BELOW 0C. BEST
PRECIP CHANCES LOOK EAST OF THE RIO GRANDE...BUT MAY MAKE IT AS
FAR AS THE DIVIDE. WSW FLOW WILL RETURN QUICKLY BY SUN WITH
TEMPERATURES REBOUNDING BACK INTO THE UPEPR 70S TO LOWER 80S GOING
INTO THE MIDDLE OF NEXT WEEK. BREEZY TO WINDY CONDITIONS ALMOST
DAILY AS WELL.

&&

.AVIATION...VALID 02/00Z-03/00Z...
VFR CONDITIONS WITH P6SM FEW080-100 SCT250 EXPECTED AT ALL TERMINALS
THRU 02Z...THEN FEW-SCT250.  WINDS 240-270/10-15G25KTS THROUGH
03Z..THEN LIGHT AND VARIABLE THROUGH 16Z THU.  WINDS
250-280/15-25G35KTS FM 16Z THROUGH END OF PERIOD.  LGT OCNL MDT
TURBC 020-140 THROUGH 15Z...THEN LGT-MDT TURBC SFC-140. AWW MAY BE
NEEDED THURSDAY FOR ELP.

&&

.FIRE WEATHER...
THE UPPER LEVEL TROUGH CONTINUES TO MOVES THROUGH THE INTER-MOUNTAIN
WEST AND SOUTHERN ROCKIES. JET STREAM WINDS ALOFT WILL STRENGTHEN
OVER THE REGION AS A RESULT...WHILE A LEE SIDE LOW WILL MAINTAIN ITS
INTEGRITY ACROSS EASTERN NM AND NORTHERN TX. THE COMBINATION OF MIX
DOWN FROM THE WINDS ALOFT AND WINDS GENERATED FROM THE LEE SIDE
LOW...WILL RESULT IN GUSTY WEST WINDS INTO EARLY THIS EVENING  AND
THURSDAY. HIGHEST WINDS WILL BE THURSDAY...WHERE A RED FLAG WARNING
IS IN EFFECT FOR ALL LOWLAND AND MOUNTAIN ZONES. WINDS CALM DOWN
FRIDAY...AFTER A COOL FRONT MOVES THROUGH FROM THE NORTH THURSDAY
EVENING. THIS WILL SHIFT WINDS TO THE NORTH...WHILE LEAVING HIGHS
NEAR NORMAL THROUGH SATURDAY.  ISOLATED HIGH BASED SHOWERS AND
STORMS MAY ALSO RETURN SATURDAY FOR AREA MOUNTAINS...AS MEAGER
AMOUNTS OF SUB TROPICAL MOISTURE TRY TO MAKE A COMEBACK TO OUR AREA.
THIS SHOULD RAISE MIN RH 8-12 DEGREES...WITH SOUTHEAST BREEZES
EXPECTED ALL AREAS.  EXCELLENT VENT RATES ARE EXPECTED THURSDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 61  85  59  77  50 /   0   0   0   0   0
SIERRA BLANCA           52  83  52  75  45 /   0   0   0   0   0
LAS CRUCES              49  83  47  74  45 /   0   0   0   0   0
ALAMOGORDO              48  82  47  74  44 /   0   0   0   0   0
CLOUDCROFT              41  58  38  55  31 /   0   0   0   0   0
TRUTH OR CONSEQUENCES   50  80  42  71  45 /   0   0   0   0   0
SILVER CITY             47  75  40  69  43 /   0   0   0   0   0
DEMING                  47  82  43  76  45 /   0   0   0   0   0
LORDSBURG               46  81  42  77  45 /   0   0   0   0   0
WEST EL PASO METRO      58  85  57  77  52 /   0   0   0   0   0
DELL CITY               50  87  49  77  45 /   0   0   0   0   0
FORT HANCOCK            53  86  53  80  50 /   0   0   0   0   0
LOMA LINDA              53  79  51  72  44 /   0   0   0   0   0
FABENS                  54  86  54  78  49 /   0   0   0   0   0
SANTA TERESA            50  84  50  76  48 /   0   0   0   0   0
WHITE SANDS HQ          52  84  51  74  48 /   0   0   0   0   0
JORNADA RANGE           45  83  40  74  41 /   0   0   0   0   0
HATCH                   47  84  47  75  45 /   0   0   0   0   0
COLUMBUS                52  83  48  75  48 /   0   0   0   0   0
OROGRANDE               53  83  50  74  47 /   0   0   0   0   0
MAYHILL                 46  69  40  63  34 /   0   0   0   0   0
MESCALERO               41  71  36  63  34 /   0   0   0   0   0
TIMBERON                44  68  39  63  35 /   0   0   0   0   0
WINSTON                 44  73  36  66  37 /   0   0   0   0   0
HILLSBORO               44  80  42  70  41 /   0   0   0   0   0
SPACEPORT               46  82  40  73  41 /   0   0   0   0   0
LAKE ROBERTS            39  71  35  68  38 /   0   0   0   0   0
HURLEY                  45  76  40  71  42 /   0   0   0   0   0
CLIFF                   38  76  38  76  42 /   0   0   0   0   0
MULE CREEK              36  75  30  74  34 /   0   0   0   0   0
FAYWOOD                 45  77  41  71  43 /   0   0   0   0   0
ANIMAS                  47  82  44  77  48 /   0   0   0   0   0
HACHITA                 45  83  43  77  45 /   0   0   0   0   0
ANTELOPE WELLS          46  82  43  78  46 /   0   0   0   0   0
CLOVERDALE              43  78  43  76  46 /   0   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM THURSDAY AFTERNOON THROUGH THURSDAY
     EVENING FOR NMZ110>113.

TX...RED FLAG WARNING FROM THURSDAY AFTERNOON THROUGH THURSDAY
     EVENING FOR TXZ055-056.

&&

26/22
Hazardous weather outlook, Apr 1, 6:11 AM MDT, 8 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
611 AM MDT WED APR 1 2015

NMZ401>417-TXZ418>424-021215-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
611 AM MDT WED APR 1 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WARM AND DRY
CONDITIONS WILL OCCUR ACROSS THE AREA TODAY. WEST WINDS WILL
INCREASE INTO THE BREEZY CATEGORY THIS AFTERNOON. WIND SPEEDS WILL
JUST BELOW CRITICAL FIRE WEATHER LEVELS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WINDY CONDITIONS WILL OCCUR ON THURSDAY WITH A FEW AREAS
APPROACHING WIND ADVISORY LEVELS IN THE AFTERNOON. LOW HUMIDITY
VALUES AND HIGHER WIND SPEEDS WILL MEET RED FLAG FIRE DANGER
CONDITIONS FOR THURSDAY AFTERNOON. A PACIFIC FRONT WILL LOWER WIND
SPEEDS AND SHIFT WIND DIRECTIONS ON FRIDAY. A MODEST SURGE IN
MOISTURE MAY GENERATE ISOLATED SHOWERS AND THUNDERSTORMS OVER
PORTIONS OF OTERO AND HUDSPETH COUNTIES ON SATURDAY AND SATURDAY
EVENING. ALL OTHER AREAS WILL REMAIN DRY. WARM...DRY AND BREEZY TO
WINDY CONDITIONS WILL RETURN TO THE AREA FOR SUNDAY AFTERNOON
THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LUNDEEN

Nearby

Red Flag Warnings in New Mexico, 2015Red Flag Warnings in Texas, 2015Every red flag warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.